Thunderstorm Wind, Cook
- When
- July 25, 6:30 PM CST to 6:35 PM CST
- Where
- Cook County, 1 mi N of Hanover Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 42.033, -88.183
Trees, tree limbs and power lines were blown down.
5 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 25, 6:10 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 710 PM CDT MON JUL 25 2005 .DISCUSSION FOR AFTERNOON GRIDS... WEAK SURFACE BOUNDARY LAYING ACROSS NORHTERN ILLINOIS THIS MORNING APPEARS TO HAVE SERVED AS FOCUS FOR MORNING/EARLY AFTERNOON THUNDERSTORM DEVELOPMENT. GIVEN TIME OF DAY OF DEVELOPMENT AND RICH ENVIRONMENT FEAR WAS THAT STORMS WOULD CONTINUE TO DEVELOP WITH MANY OF THEM BECOMING SEVERE. THOUGH 88D DATA INDICATED HIGH VIL AND SOME ROTATION, REPORTS OF SEVERE WEATHER DID NOT COME IN WITH EXCEPTION OF HEAVY RAIN. AT THIS TIME BOUNDARY HAS MOVED NORTH INTO NORTHERN WISCONSIN WITH BEST DEVELOPMENT APPEARING NORTH OF IL/WI STATE LINE. ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE SOUTH OF BOUNDARY ACROSS FORECAST AREA AND COULD BE AIDED BY REMAINING DIURNAL HEATING AS CLOUD COVER THINS/CLEARS IN WAKE OF PREVIOUS STORMS. OVER LONGER HAUL CHARACTER OF H5 FLOW CHANGES WITH SHORT WAVE MOVES EAST THROUGH FLOW ACROSS AREA TONIGHT AND TUESDAY. WAVES SHOULD PROVIDE FORCING IN AREA OF GOOD MOSITURE WITH SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT AND LIKELY TUESDAY. AT SURFACE EXPECT COLD FRONT TO PASS ACROSS AREA EARLY TUESDAY. SECOND WAVE CAUSES FLOW TO GO NORTHWEST AND BRING FIRST REAL CHANGE IN WX/TEMPS IN QUITE A WHILE. MOST SIG CHANGE FOR LATER PORTION OF THIS CYCLE WILL BE TO TEMPS. MAX SHOULD SETTLE CLOSER TO SEASONAL NORMS IN THE UPPER 70S AND LOWER 80S. GIVEN THE 15 TO 20 DEGREE DROP FROM PAST SEVERAL/MANY DAYS, SHOULD BE A WELCOME RELIEF. MINS ALSO DROP TO COOL LOWER 60S. AFTER PERCIP TONIGHT/TUESDAY, REMAINDER OF CYCLE WILL BE DRY. && .AVIATION DISCUSSION FOR 00Z TAFS: MOIST AIRMASS CONTINUING TO SPROUT TSTMS THIS EVENING...ALTHO LOW LVL JET EXPECTED TO DEVELOP VERY LT TNGT AND PROVIDE BETTER DYNAMICS THAT WUD OVERCOME LACK OF SOLAR ENERGY. WITH SFC WARMING CAPES OVR 3K THIS EVENING...LOWERING OVERNIGHT. SHORT WAVE PROVIDING LIFT THIS EVE SHUD BE TO LK MICH BY MDNGT...SO SHUD SEE LULL BY THEN IF NOT BFR. NEXT MAJOR WAVE WILL ACCOMPANY SFC COLD FNT NOW FIRING TSTM LINE FROM WI THRU NRN KS. THIS SHUD BE HERE AFT SUNUP AND WHIP THRU BFR NOON. FNT STALLS A BIT AT MIDDAY AS SECONDARY WAVE RIDES UP FRONT FROM MO. THUS SHUD HAVE SECONDARY SHOT OF STORMS IN LT AFTN. GENERALLY GOING WITH VFR CIGS AND VSBY XCP IN TSTMS WITH SOUTH WIND VEERING TO SW AS WARM FNT MOVES NORTH OF TERMINALS THIS EVE. WINDS TURNING NORTH WITH COLD FRONT IN MORNING. AFTN CONVECTION SHUD BE ELEVATED AND OVERRIDING COLD FRONT. AFTER THIS SECONDARY WAVE PASSES TO EAST TUES EVENING...CAN EXPECT COLD SNAP WITH DEWPTS DROPPING TO 50S NEXT DAY AND HIGHS ONLY IN 70S. && .WATCHES/WARNINGS/ADVISORIES... .IL...HEAT ADVISORY LASALLE LIVINGSTON FORD AND IROQUOIS THRU 9 PM. .IN...HEAT ADVISORY BENTON THRU 9PM. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT MON JUL 25 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-261100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT MON JUL 25 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN PORTION OF THE OUTLOOK AREA THROUGH 1 AM CDT TUESDAY MORNING. THE HEAT ADVISORY INCLUDES LA SALLE...LIVINGSTON...IROQUOIS...AND FORD COUNTIES IN ILLINOIS...AND BENTON COUNTY IN NORTHWEST INDIANA. HEAT INDICES OF 100 TO 110 ARE EXPECTED THROUGH THE EARLY EVENING HOURS. THE ENTIRE REGION IS IN A SLIGHT RISK OF SEVERE WEATHER TONIGHT. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT...WITH THE COVERAGE EXPECTED TO INCREASE AFTER MIDNIGHT. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON FOR AREAS SOUTHEAST OF A LINE FROM VALPARAISO TO KANKAKEE TO PONTIAC. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-261100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT MON JUL 25 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY AFTER MIDNIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND SPEEDS IN EXCESS OF 35 KNOTS. DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MORE THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY NIGHT FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF SOUTHERN LAKE MICHIGAN. WINDS WILL BECOME NORTHEAST UP TO 25 KNOTS TUESDAY NIGHT WITH WAVES BUILDING TO 5 TO 7 FEET. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 410 PM CDT MON JUL 25 2005 ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002- 010>011-019-252215- BOONE-COOK-DEKALB-DUPAGE-FORD-GRUNDY-IROQUOIS-KANE-KANKAKEE- KENDALL-LAKE-LASALLE-LEE-LIVINGSTON-MCHENRY-OGLE-WILL-WINNEBAGO- BENTON-JASPER-LAKE-NEWTON-PORTER- 410 PM CDT MON JUL 25 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 678 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 18 COUNTIES IN CENTRAL ILLINOIS LIVINGSTON... IN EAST CENTRAL ILLINOIS FORD... IROQUOIS... IN NORTH CENTRAL ILLINOIS BOONE... DE KALB... LA SALLE... LEE... OGLE... WINNEBAGO... IN NORTHEAST ILLINOIS COOK... DUPAGE... GRUNDY... KANE... KANKAKEE... KENDALL... LAKE ILLINOIS... MCHENRY... WILL... IN INDIANA THIS CANCELS 5 COUNTIES IN NORTHWEST INDIANA BENTON... JASPER... LAKE INDIANA... NEWTON... PORTER... THIS INCLUDES THE CITIES OF...AURORA...BELVIDERE...CHICAGO... DEKALB...DIXON...FOWLER...GARY...JOLIET...KANKAKEE...MOROCCO... MORRIS...OREGON...OSWEGO...OTTAWA...PIPER CITY...PONTIAC... RENSSELAER...ROCKFORD...VALPARAISO...WATSEKA... WAUKEGAN AND WOODSTOCK. LMZ740>744-252215- WINTRHOP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR- 410 PM CDT MON JUL 25 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 678 FOR THE FOLLOWING AREA... THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS WINTHROP HARBOR TO WILMETTE HARBOR IL... WILMETTE HARBOR TO NORTHERLY ISLAND IL... NORTHERLY ISLAND TO CALUMET HARBOR IL... CALUMET HARBOR IL TO GARY IN... GARY INDIANA TO BURNS HARBOR... CLK
The Chicago radar (KLOT), 48 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
5 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees, tree limbs and power lines were blown down.
A few house fires were started by lightning strikes. One house had damage to the attic from a fire.
Large tree limbs were blown down along Central Road west of Wilke Road.
A gust to 55 knots (63 mph) was measured at Ohare Airport. Siding damage was reported on a hanger.
Trees and tree limbs were blown down in parts of Des Plaines. Two parked cars were smashed by a tree that fell on them after it was struck by lightning.
Six inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464300, 5464301, 5464298, 5464299, 5464303, 5464302.